Alert archive / Nebraska / Red Flag Warnings in 2009
Red Flag Warning 4, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 15, 2009, 11:41 AM MDT for 7 counties in Nebraska. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2009, 11:41 AM MDT (17:41 UTC)
- Expired
- Mar 15, 2009, 7:01 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 151741 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1241 PM CDT SUN MAR 15 2009 ...EXTREME FIRE DANGER CONDITIONS ARE LIKELY THIS AFTERNOON WEST OF HIGHWAY 61 FROM MERRIMAN TO OGALLALA... .A SURFACE TROUGH OF LOW PRESSURE WILL LIFT EAST ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON. BEHIND THIS FEATURE...WESTERLY WINDS OF 10 TO 20 MPH...WITH FREQUENT GUSTS TO 25 MPH ARE LIKELY. IN ADDITION...THE COMBINATION OF TEMPERATURES IN THE 70S...WESTERLY WINDS AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT...WILL PROVIDE EXTREME FIRE DANGER OVER PORTIONS OF WESTERN NEBRASKA. NEZ204-160100- /O.NEW.KLBF.FW.W.0004.090315T1741Z-090316T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 1141 AM MDT SUN MAR 15 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING FOR MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT AND WIND GUSTS TO 25 MPH. THIS WARNING IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE COMBINATION OF WESTERLY WIND GUSTS TO 25 MPH...AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT WILL BE FAVORABLE FOR EXTREME FIRE DANGER THIS AFTERNOON. AT THIS TIME...THE MAIN AREA OF CONCERN IS WEST OF HIGHWAY 61 FROM MERRIMAN TO OGALALA. ANY FIRES WHICH MAY DEVELOP...WILL GROW VERY QUICKLY UNDER THESE CONDITIONS. TEMPERATURES WILL BEGIN TO FALL TOWARD SUNSET...ALLOWING RELATIVE HUMIDITIES INCREASE ABOVE CRITICAL THRESHOLDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BUTTLER
2 follow-up statements
000 WWUS83 KLBF 152010 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT SUN MAR 15 2009 ...EXTREME FIRE DANGER CONDITIONS ARE LIKELY THIS AFTERNOON WEST OF HIGHWAY 61 FROM MERRIMAN TO OGALLALA... .A SURFACE TROUGH OF LOW PRESSURE WILL LIFT EAST ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON. BEHIND THIS FEATURE...WESTERLY WINDS OF 10 TO 20 MPH...WITH FREQUENT GUSTS TO 25 MPH ARE LIKELY. IN ADDITION...THE COMBINATION OF TEMPERATURES IN THE UPPER 60S... WESTERLY WINDS AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT... WILL PROVIDE EXTREME FIRE DANGER OVER PORTIONS OF WESTERN NEBRASKA. ON MONDAY...WARMER TEMPERATURES IN THE 70S...COMBINED WITH DRY SURFACE CONDITIONS...WILL DROP MINIMUM RELATIVE HUMIDITIES TO UNDER 15 PERCENT DURING THE AFTERNOON HOURS. WIND SPEEDS MAY APPROACH 25 MPH MONDAY AFTERNOON...BUT IT IS UNCERTAIN AT THIS TIME. NEZ204-160900- /O.NEW.KLBF.FW.A.0003.090316T1700Z-090317T0100Z/ /O.CON.KLBF.FW.W.0004.000000T0000Z-090316T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 210 PM MDT SUN MAR 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. THE COMBINATION OF WESTERLY WIND GUSTS TO 25 MPH...AND MINIMUM RELATIVE HUMIDITIES UNDER 15 PERCENT WILL BE FAVORABLE FOR EXTREME FIRE DANGER THIS AFTERNOON. AT THIS TIME...THE MAIN AREA OF CONCERN IS WEST OF HIGHWAY 61 FROM MERRIMAN TO OGALALA. ANY FIRES WHICH MAY DEVELOP...WILL GROW VERY QUICKLY UNDER THESE CONDITIONS. TEMPERATURES WILL BEGIN TO FALL TOWARD SUNSET... ALLOWING RELATIVE HUMIDITIES INCREASE ABOVE CRITICAL THRESHOLDS. THE POTENTIAL FOR EXTREME FIRE DANGER WILL EXIST ONCE AGAIN ON MONDAY AFTERNOON DUE TO A COMBINATION OF RELATIVE HUMIDITIES UNDER 15 PERCENT...AND POSSIBLE WIND GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ206-208-210-219-160900- /O.NEW.KLBF.FW.A.0003.090316T1700Z-090317T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 310 PM CDT SUN MAR 15 2009 /210 PM MDT SUN MAR 15 2009/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LOW RELATIVE HUMIDITIES AND THE POTENTIAL FOR WIND GUSTS REACHING 25 MPH MONDAY AFTERNOON. ON MONDAY...WARMER TEMPERATURES IN THE 70S...COMBINED WITH DRY SURFACE CONDITIONS...WILL DROP MINIMUM RELATIVE HUMIDITIES TO UNDER 15 PERCENT DURING THE AFTERNOON HOURS. WIND SPEEDS MAY APPROACH 25 MPH MONDAY AFTERNOON...BUT IT IS UNCERTAIN AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ BUTTLER
000 WWUS83 KLBF 160101 RFWLBF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 801 PM CDT SUN MAR 15 2009 ON MONDAY...WARMER TEMPERATURES IN THE 70S...COMBINED WITH DRY SURFACE CONDITIONS...WILL ALLOW MINIMUM RELATIVE HUMIDITIES TO APPROACH OR DIP BELOW 15 PERCENT DURING THE AFTERNOON HOURS. WIND SPEEDS MAY APPROACH 25 MPH MONDAY AFTERNOON...BUT IT IS UNCERTAIN AT THIS TIME. NEZ204-161315- /O.CAN.KLBF.FW.W.0004.000000T0000Z-090316T0100Z/ /O.CON.KLBF.FW.A.0003.090316T1700Z-090317T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 701 PM MDT SUN MAR 15 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE POTENTIAL FOR EXTREME FIRE DANGER WILL EXIST ONCE AGAIN ON MONDAY AFTERNOON DUE TO A COMBINATION OF RELATIVE HUMIDITIES UNDER 15 PERCENT...AND POSSIBLE WIND GUSTS UP TO 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ206-208-210-219-161315- /O.CON.KLBF.FW.A.0003.090316T1700Z-090317T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-FRENCHMAN BASIN-LOESS PLAINS- 801 PM CDT SUN MAR 15 2009 /701 PM MDT SUN MAR 15 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR LOW RELATIVE HUMIDITIES AND THE POTENTIAL FOR WIND GUSTS REACHING 25 MPH MONDAY AFTERNOON. ON MONDAY...WARMER TEMPERATURES IN THE 70S...COMBINED WITH DRY SURFACE CONDITIONS...WILL DROP MINIMUM RELATIVE HUMIDITIES TO UNDER 15 PERCENT DURING THE AFTERNOON HOURS. WIND SPEEDS MAY APPROACH 25 MPH MONDAY AFTERNOON...BUT IT IS UNCERTAIN AT THIS TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 15, 1:18 AM MDT, 10 hours 23 minutes earlier.
Area forecast discussion, Mar 15, 1:18 AM MDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 218 AM CDT SUN MAR 15 2009 .DISCUSSION... WITH DRY WEATHER EXPECTED THROUGH MUCH OF THE UPCOMING FORECAST...TEMPERATURES AND FIRE WEATHER CONCERNS ARE THE CHALLENGES THIS MORNING. HIGHS DID NOT QUITE MATERIALIZE AS ANTICIPATED YESTERDAY...PROBABLY DUE TO THE UPPER SYSTEM THAT WAS MOVING OUT OF SOUTHERN HIGH PLAINS AND ADVECTION COOLER WEATHER INTO EASTERN CWA. WATER VAPOR THIS MORNING SHOWING THIS UPPER CIRCULATION NICELY MOVING ACROSS NC KANSAS ATTM AND SLOWLY DRIFTING EASTWARD. LARGE CIRCULATION ACROSS GULF OF AK INTO W.CANADA IS PUSHING FLATTENED NORTHERN PLAINS RIDGE INTO GREAT LAKES REGION AND STRENGTHENING LEE TROF TODAY. THIS PATTERN MAY NOT BE TYPICAL FIRE WEATHER SIGNAL BUT SINGLE DIGIT DEW POINTS ACROSS SE WY/WESTERN PANHANDLE ARE SOMEWHAT WORRISOME THIS MORNING. LOOKS LIKE THIS DRY AIR WILL MAKE IT INTO WESTERN CWA THIS AFTERNOON WITH SFC TROF ARRIVAL AND DROP RH DOWN NEAR CRITICAL LEVELS WITH HIGHS IN UPPER 60S EXPECTED. WINDS ALWAYS TRICKY IN VCNTY OF TROF AND WILL HILITE FIRE WEATHER POTENTIAL IN HWO. STILL FEEL SOME COOL AIR WILL LEAK INTO EASTERN CWA IN SOUTHERLY FLOW AND WILL LEAN SLIGHTLY LOWER THAN GUIDANCE ALONG WITH LEFT OVER SNOW FIELD. MONDAY FLOW BECOMES MORE ZONAL AND STRONG HGHTS INCREASE LEAVING TEMPS IN THE LOWER TO MID 70S. AGAIN EXPECT VERY DRY CONDITONS OVER MUCH OF CWA. WINDS AGAIN ONLY CAVEAT TO CRITICAL FIRE WX CONDITIONS BUT MORE WIDESPREAD AND PROBABLY WILL HOIST WATCH. FROPA ON TUESDAY SLOWWER THAN ADVERTISED LAST NIGHT AND WILL MAKE SOME UPWARD ADJUSTMENT TO TEMPS ON TUESDAY. STILL NOT CONVINCED THAT PCPN WILL REACH GROUND WITH RELATIVELY WEAK DYNAMICS AND DRY LOW LAYERS SO HAVE KEPT DRY BUT NUDGED POPS UP. NO MAJOR CHANGES BEYOND THIS AS MODELS HAVE ALSO CHANGED THINKING ABOUT LATE WEEK WITH WARMER SOLN COMING MORE IN LINE. && .AVIATION... VFR CONDITIONS...CLEAR SKIES WILL CONTINUE OVER WESTERN AND NORTH CENTRAL NEBRASKA FOR THE NEXT 24 HRS. && .FIRE WEATHER... RELATIVE HUMIDITIES DROPPED INTO THE 10 TO 15 PERCENT RANGE OVER THE EASTERN NEBRASKA PANHANDLE ON SATURDAY AND ARE EXPECTED THAT LOW AGAIN TODAY. WINDS IN THE SURFACE TROUGH AXIS LYING OVER THIS AREA WILL REMAIN BELOW CRITICAL FIRE WEATHER LIMITS TODAY. MONDAY CRITICAL RELATIVE HUMIDITIES WILL BE FURTHER SOUTH OVER SOUTHWEST NEBRASKA SOUTH OF HIGHWAY 92 FROM ARTHUR TO BROKEN BOW AND SOUTH TO THE KANSAS BORDER. WINDS IN THE SURFACE TROUGH AXIS WILL REMAIN WEST TO SOUTHWEST AND BELOW CRITICAL FIRE WEATHER CRITERIA. WILL HIGHLIGHT IN HWO AND WEATHER STORY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 13/POWER
Hazardous weather outlook, Mar 15, 11:10 AM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1210 PM CDT SUN MAR 15 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-161030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1210 PM CDT SUN MAR 15 2009 /1110 AM MDT SUN MAR 15 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WESTERLY WINDS OF 10 TOP 20 MPH...COMBINED WITH AFTERNOON RELATIVE HUMIDITIES OF AROUND 15 PERCENT...WILL PROVIDE NEAR EXTREME FIRE DANGER TODAY OVER THE EASTERN NEBRASKA PANHANDLE AND FAR WESTERN NEBRASKA. AT THIS TIME...THE MAIN AREA OF CONCERN IS WEST OF HIGHWAY 61 FROM MERRIMAN TO IMPERIAL. ANY GRASS FIRES WHICH DO START...HAVE THE POTENTIAL TO SPREAD QUICKLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FAVORABLE CONDITIONS FOR EXTREME FIRE DANGER WILL CONTINUE OVER MOST OF WESTERN AND NORTH CENTRAL NEBRASKA ON MONDAY. AFTERNOON HIGHS WILL BE IN THE 70S WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT. WESTERLY WINDS OF 15 TO 25 MPH DURING THE AFTERNOON HOURS WILL SPREAD FIRES QUICKLY. AFTER MONDAY...COOLER TEMPERATURES WILL ARRIVE REDUCING FIRE DANGER. BY THE END OF THE WEEK...TEMPERATURES WILL RISE AGAIN INTO THE 70S...HOWEVER LOW LEVEL MOISTURE IS EXPECTED WITH THE WARM UP...SO FIRE DANGER WILL BE MINIMIZED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:10 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 16 more | 13 hr |
Nearby
Red Flag Warnings in Nebraska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.